Alert archive / Idaho / Lake Wind Advisories in 2008

Lake Wind Advisory 21, NWS Pocatello, ID

June 2, 2008

NWS Pocatello, ID issued this lake wind advisory at Jun 2, 2008, 2:36 AM MDT. It took effect at Jun 2, 2008, 2:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 2:36 AM MDT (08:36 UTC)
In effect from
Jun 2, 2008, 2:00 PM MDT
Expired
Jun 2, 2008, 8:51 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 020836
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
236 AM MDT MON JUN 2 2008

...AN APPROACHING UPPER LEVEL TROUGH WILL INCREASE WINDS ALOFT
OVER THE SNAKE PLAIN TO AROUND 20 MPH. STEEP LAPSE RATES THIS
AFTERNOON WILL ALLOW GOOD DOWNWARD MIXING OF THE WINDS.

IDZ021-022045-
/O.NEW.KPIH.LW.Y.0021.080602T2000Z-080603T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
236 AM MDT MON JUN 2 2008

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS TODAY AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. WINDS OVER THE AMERICAN FALLS RESERVOIR WILL
REACH 15 MPH WITH GUSTS AROUND 20 MPH THIS AFTERNOON AND EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS75 KPIH 022018
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT MON JUN 2 2008

...AN APPROACHING UPPER LEVEL TROUGH WILL INCREASE WINDS ALOFT
OVER THE SNAKE PLAIN TO AROUND 20 MPH. STEEP LAPSE RATES THIS
AFTERNOON WILL ALLOW GOOD DOWNWARD MIXING OF THE WINDS.

IDZ021-030300-
/O.CON.KPIH.LW.Y.0021.000000T0000Z-080603T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
218 PM MDT MON JUN 2 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE WINDS OVER THE
AMERICAN FALLS RESERVOIR TO REMAIN AROUND 15 MPH SUSTAINED WITH
GUSTS AROUND 20 MPH INTO THE EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS75 KPIH 030251
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
851 PM MDT MON JUN 2 2008


IDZ021-030400-
/O.CAN.KPIH.LW.Y.0021.000000T0000Z-080603T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
851 PM MDT MON JUN 2 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. 

WIND SPEEDS ACROSS THE AMERICAN FALLS RESERVOIR HAVE FALLEN BELOW
15 MPH AND THUS THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 1, 1:28 PM MDT, 13 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 1:28 PM MDT, 13 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
128 PM MDT SUN JUN 1 2008

.DISCUSSION...

ACTIVE WEATHER CONTINUES THROUGH THE FORECAST WITH WAVES OF
SYSTEMS COMING ONSHORE AND MOVING THROUGH THE AREA. A LOW PRESSURE
SYSTEM IS CURRENTLY MOVING ONTO THE WASHINGTON COAST. THIS SYSTEM
WILL SLOWLY MARCH ACROSS THE AREA TONIGHT AND MONDAY. AS IT DOES
SO...THE AREA WILL CONTINUE TO HAVE GOOD CHANCES FOR SCATTERED TO
NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS COULD BE MARGINALLY
SEVERE WITH GUSTY WINDS AND SMALL HAIL. THE BEST CHANCES FOR
ACTIVITY WILL BE DURING PEAK HEATING...AFTERNOON AND EVENING. A
SHORTWAVE RIDGE WILL PASS OVER THE AREA ON TUESDAY. MOISTURE
APPEARS TO BE MOVING INTO THE REGION A BIT FASTER THAN PREVIOUS
MODEL RUNS...THUS HAVE SLIGHTLY INCREASED CHANCES ON TUESDAY. A
STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO ARRIVE TUESDAY NIGHT
AND LINGER THROUGH WEDNESDAY AND INTO THURSDAY. THE BEST CHANCES
FOR RAIN WILL BE ON WEDNESDAY AND QPF AMOUNTS COULD BE RELATIVELY
IMPRESSIVE WITH A QUARTER TO HALF AN INCH OF RAINFALL POSSIBLE ON
WEDNESDAY. COOLER TEMPS CAN BE EXPECTED FOR THE LATTER PART OF THE
WEEK AS A COLD FRONT PUSHES THROUGH WEDNESDAY. THE WEATHER IS
EXPECTED TO REMAIN BELOW NORMAL ON TEMPS AND ACTIVE IN THE
EXTENDED AS A BROAD UPPER TROUGH PERSISTS OVER THE PACIFIC
NORTHWEST.

&&

.AVIATION...AN UPPER LOW MOVING INTO THE PAC NW THIS EVENING AND
OVERNIGHT WILL DOMINATE THE REGION INTO MONDAY. PACIFIC MOISTURE
WITH THE SOUTHWEST FLOW OVER IDAHO AHEAD OF THE UPPER LOW WILL
CONTINUE THE TREND OF THE PAST FEW DAYS WITH ISOLD AFTN/EVE
THUNDERSTORMS IN THE VALLEYS AND SCATTERED THUNDERSTORMS IN THE
MOUNTAINS.  VFR CONDITIONS TO PREVAIL...WITH MVFR POSSIBLE IN
HEAVIEST THUNDERSTORM ACTIVITY. VLP

&&

.FIRE WEATHER...AN UPPER LOW MOVING INTO THE PACIFIC NORTHWEST TODAY
WILL DOMINATE THE REGION INTO MONDAY. PACIFIC MOISTURE WITH THE
SOUTHWEST FLOW OVER IDAHO AHEAD OF THE UPPER LOW WILL CONTINUE THE
TREND OF THE PAST FEW DAYS WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS IN THE VALLEYS AND SCATTERED THUNDERSTORMS IN THE
MOUNTAIN. HUMIDITY READINGS WILL REMAIN MODERATE TO HIGH IN THE
AFTERNOON. PRECIPITATION AND COOLER CONDITIONS ARE EXPECTED INTO THE
MIDDLE OF THIS WEEK...WITH A GOOD SHOT OF MOISTURE ON WEDNESDAY.
VLP

&&

.HYDROLOGY...

SNOWMELT AND LOCALLY HEAVY RAIN CONTINUES TO BE A
CONCERN TODAY AND WELL INTO THE EARLY PART OF THE UPCOMING WEEK
FOR AREA STREAMS AND RIVERS. THE HENRYS FORK AT REXBURG APPEARS TO
BE RUNNING BETWEEN 9.0 AND 9.5 FT AND WILL SLOWLY RISE TO ABOVE
FLOOD STG WITHIN THE NEXT 48 HOURS. FLOOD WARNING REMAINS IN PLACE
UNTIL FURTHER NOTICE. ONCE AGAIN THE BOTTOM LINE IS TO BE CAREFUL
AROUND SOME OF THE RIVERS AND STREAMS ESPECIALLY WHERE HIGHER
LEVELS ARE CURRENTLY TAKING PLACE.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:36 AM MDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
336 AM MDT SUN JUN 1 2008

IDZ017>025-031-032-020945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
336 AM MDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF TH SNAKE
RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR
THE LATEST INFORMATION.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN
ACROSS THE REGION LATER TODAY AND EVENING. SMALL RAIN...BRIEF
DOWNPOURS AND GUSTY DOWNBURST WINDS ARE POSSIBLE ALTHOUGH NO SEVERE
WEATHER IS EXPECTED AT THIS TIME.

WINDS WILL PICK UP IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH
EXPECTED ACROSS THE SNAKE PLAIN BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF TH SNAKE
RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR
THE LATEST INFORMATION.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON MONDAY.
HAIL...BRIEF DOWNPOURS AND GUSTY DOWNBURST WINDS IN EXCESS OF 50
MPH ARE POSSIBLE WITH THE STRONGER STORMS. AT THIS TIME...STORMS
SHOULD STAY BELOW SEVERE LIMITS BUT INTERESTED PARTIES WILL NEED
TO STAY UP TO DATE WITH THE LATEST FORECASTS IN CASE THE SITUATION
CHANGES.

MUCH COOLER WEATHER ALONG WITH PERIODIC SHOWERS AND THUNDERSTORMS
IS FORECASTED FOR THE REST OF THE UPCOMING WEEK AS A SERIES OF
STORM SYSTEMS WILL AFFECT THE WESTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Lake Wind Advisories in Idaho, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.